Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 28, 2011, 6:54 AM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Jan 28, 2011, 10:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2011, 6:54 AM EST (11:54 UTC)
- In effect from
- Jan 28, 2011, 10:00 AM EST
- Expired
- Jan 28, 2011, 5:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 11.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472 WWUS72 KCAE 281154 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 654 AM EST FRI JAN 28 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 282200- /O.NEW.KCAE.LW.Y.0004.110128T1500Z-110128T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 654 AM EST FRI JAN 28 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. * TIMING: LATE MORNING UNTIL LATE AFTERNOON. * WINDS: WEST 15 TO 25 KNOTS. * IMPACTS: GUSTY WINDS AND CHOPPY WATERS COULD BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
637 WWUS72 KCAE 281535 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1035 AM EST FRI JAN 28 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 282200- /O.CON.KCAE.LW.Y.0004.000000T0000Z-110128T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1035 AM EST FRI JAN 28 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * TIMING: LATE MORNING UNTIL LATE AFTERNOON. * WINDS: WEST 15 TO 25 KNOTS. * IMPACTS: GUSTY WINDS AND CHOPPY WATERS COULD BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 28, 6:27 AM EST, 27 minutes earlier.
Area forecast discussion, Jan 28, 6:27 AM EST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 627 AM EST FRI JAN 28 2011 .SYNOPSIS... A WEAK DRY FRONT WILL COME THROUGH TODAY. WEAK HIGH PRESSURE OVER THE REGION SATURDAY WILL GRADUALLY GIVE WAY TO ANOTHER WEAK DRY FRONTAL BOUNDARY SATURDAY NIGHT AND SUNDAY. A WEATHER SYSTEM WILL APPROACH FROM THE WEST LATE SUNDAY INTO MONDAY. BETTER CHANCES OF PRECIPITATION ARE EXPECTED WITH ANOTHER WEATHER SYSTEM BY MID NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... UPPER RIDGE WESTERN CONUS WITH UPPER TROUGH EASTERN CONUS...WITH UPPER CLOSED LOW OVER NORTHERN BAJA CALIFORNIA. UPPER DISTURBANCE AND SURFACE WAVE TO TRACK SE INTO THE MID ATLANTIC...WITH A WEAK SURFACE TROUGH MOVING THROUGH OUR FA THIS AFTERNOON. MODELS INDICATE POSSIBILITY OF BREEZY CONDITIONS DEVELOPING BY THIS AFTERNOON...WITH SOME GUSTS APPROACHING 25 KNOTS POSSIBLE ON AREA LAKES...BUT IT APPEARS A LITTLE BORDERLINE FOR LAKE WIND ADVISORY. ATMOSPHERE WILL REMAIN DRY OVER OUR REGION...SO NO PRECIPITATION EXPECTED...ALTHOUGH SOME MID AND HIGH LEVEL CLOUDINESS POSSIBLE...MAINLY NE FA. WINDS WILL DIMINISH TONIGHT AFTER PASSAGE OF SYSTEM. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... WEAK HIGH PRESSURE OVER THE REGION EARLY SATURDAY WILL GIVE WAY TO AN APPROACHING WEAK DRY SURFACE BOUNDARY LATE SATURDAY INTO SUNDAY...BUT ATMOSPHERE CONTINUES TO LOOK DRY. THE WEAK BOUNDARY WILL STRETCH ACROSS THE REGION SUNDAY AND SUNDAY NIGHT. MODELS OPEN THE BAJA CLOSED LOW...AND SHIFT IT EAST ACROSS THE SOUTHERN TIER OF STATES. SOME MODEL DIFFERENCES ON STRENGTH AND TIMING OF THIS SYSTEM. FOR NOW...WILL MAINTAIN SLIGHT CHANCE POPS FOR SUN NT/MON. && .LONG TERM /TUESDAY THROUGH THURSDAY/... IT APPEARS THERE COULD BE A LOT GOING ON DURING THIS TIME PERIOD...WITH LIMITED CONFIDENCE ON SPECIFICS. MODELS INDICATE UPPER TROUGHINESS OVER WESTERN NOAM...WITH CLOSED LOW OVER THE SW US TO START THE PERIOD. MODELS APPEAR TO GENERALLY AGREE ON ENERGY SHIFTING EAST WITH SURFACE LOW DEVELOPING NEAR TEXAS/LOWER MISS VALLEY TUESDAY...SHIFTING NE INTO THE MIDWEST WED WITH FRONT APPROACHING OUR REGION WED. MEANWHILE...AHEAD OF THIS SYSTEM...THERE ARE INDICATIONS OF SURFACE HIGH RIDGING DOWN THE EAST COAST MON NT/TUE...WITH INCREASING MOISTURE AND POSSIBILITY OF SOME ISENTROPIC LIFT FOR OUR REGION. LARGE SPREAD NOTED ON GFS ENSEMBLE TEMPS AND POPS. LEANED TOWARDS THE AVERAGE. THE LOW WILL SHIFT RAPIDLY NE WED NT/THU. ECMWF MOVES THE FRONT ON THROUGH OUR FA WED NT/THU...WHILE GFS KEEPS THE FRONT JUST TO OUR SOUTH INTO THU/FRI WITH ANOTHER LOW TO RIDE UP ALONG IT FOR LATE WEEK. SO...SIGNIFICANT UNCERTAINTY LATE IN THE FORECAST PERIOD. ACCEPTED HPC POP GUIDANCE PROVIDING CHANCE POPS TUE/WED...THEN HUNG ON TO SLIGHT CHANCE THU DUE TO UNCERTAINTY. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... DRY COLD FRONT WILL PASS THROUGH THE REGION TODAY. HIGH PRESSURE WILL BUILD IN TONIGHT. VFR CONDITIONS WITH SCATTERED TO BROKEN CLOUDS 20-25 KFT BECOMING CLEAR TONIGHT. BREEZY THIS AFTERNOON WITH WESTERLY WINDS 15-25 KNOTS. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...07
Hazardous weather outlook, Jan 28, 5:57 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 557 AM EST FRI JAN 28 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-291100- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 557 AM EST FRI JAN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.